I have been newly diagnosed with Graves this past Friday after dealing with some ridiculous symptoms for the past couple of months. The most bothersome being an inability to stand for more than a couple minutes without shaking or feeling like I'm about to pass out, and the worsening palpitations. My resting heart rate at the endocrinologist was a galloping 128.
I've been relatively healthy most of my 36 years, except for some ever-constant depression since middle school. No one else in my immediate family or close relatives has any sort of thyroid disorder, so I'm not really sure where its coming from outside of being under a crazy amount of stress. I'm a third-year pharmacy student about to go on rotations in a couple months, so I'm a smidge stressed.
My Endo started me on methimazole 20mg daily and metoprolol to help with symptoms in the meantime since I know it takes awhile for the body to burn through the existing hormones. My labs are as follows:
TSH <0.006 uIU/mL
T4 FREE 4.29 ng/dL
T3 FREE 16.0 pg/mL
(TPO) AB 11 International Units/mL
Right now I feel like I could crawl up the wall, I feel so off, but the beta blocker is helping calm me down a bit already. It's been so tough trying to focus lately because my brain just seems to be in a fog. I've had the attention span of a goldfish. I found this site while looking for any information I could find outside of my pharmacotherapy and physiology coursework, and am grateful to find this forum.
Any advice for someone newly diagnosed? I'm not really starting from scratch or too overwhelmed yet since I'm in pharmacy school and have worked in healthcare for some time now. But I guess I'm sort of in denial in a way. I mean, I'm taking the meds and doing some legwork with research, but to have ‘Graves Disease’ stamped on my PMH in my eHR chart is kind of terrifying. Anyone else? Advice for the newbie?
Also, I haven't noticed any changes in vision (blurred/double), but i do feel like there's some sort of pressure in that area. That's the start of TED right? Anything I can do not to help stop/slow the progression?
Thank you in advance,